MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-33M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Pleural Effusion (2010); Tachycardia (2095); Pericardial Effusion (3271); Heart Block (4444); Heart Failure/Congestive Heart Failure (4446)
Date of Event 12/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6) - sh device registry, patient site id: (b)(6) (r973411601).It was reported that on (b)(6) 2025, a 33mm epic plus mitral valve was chosen for a procedure.After the procedure, the patient experienced various fluctuating cardiac arrhythmias.The patient was under continues monitoring.The patient's rhythm was changing from atrial fibrillation, atrioventricular (av) nodal reentrant tachycardia and av block-1.Some medications were given.Post procedure, the patient had a bronchopulmonary infection and rising inflammation levels.The patient treated with antibiotics.The patient had pleural effusion with punction and medications were given.The patient had a significantly impaired left ventricular function.On (b)(6) 2025, the patient had a pericardial effusion and medications given.On (b)(6) 2026, the patient had sinus rhythm with av block and medications given.A cardioversion was performed on (b)(6) 2025.On (b)(6) 2025, the transthoracic echocardiography (toe) noted the patient having ejection fraction (ef) 40 %, on (b)(6) 2025, ef 25 %, on (b)(6) 2026 ~ ef 35 % and medications were given.
 
Additional Manufacturer Narrative
An event involving heart failure, heart block, atrial fibrillation, and pericardial effusion was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported atrial fibrillation cannot be definitively established.The noted heart block may be secondary to the identified atrial fibrillation.Likewise, the underlying causes of the pericardial effusion and heart failure cannot be conclusively determined from the current data.It is possible procedural condition or pre-existing patient condition contributed to the reported event; however, this could not be confirmed.The reported unexpected medical intervention was results of case-specific circumstances as the patient was given medication.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
Clinical information: (b)(4) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 33mm epic plus mitral valve was chosen for a procedure.After the procedure, the patient experienced various fluctuating cardiac arrhythmias.The patient was under continues monitoring.The patient's rhythm was changing from atrial fibrillation, atrioventricular (av) nodal reentrant tachycardia and av block-1.Some medications were given.Post procedure, the patient had a bronchopulmonary infection and rising inflammation levels.The patient treated with antibiotics.The patient had pleural effusion with punction and medications were given.The patient had a significantly impaired left ventricular function.On (b)(6) 2025, the patient had a pericardial effusion and medications given.On (b)(6) 2026, the patient had sinus rhythm with av block and medications given.A cardioversion was performed on (b)(6) 2025.On (b)(6) 2025, the transthoracic echocardiography (toe) noted the patient having ejection fraction (ef) 40 %, on (b)(6) 2025, ef 25 %, on (b)(6) 2026 ~ ef 35 % and medications were given.The patient was reported stable and was in rehabilitation after discharge.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24298296
Report Number2135147-2026-00740
Device Sequence Number15785993
Product Code LWR
UDI-Device Identifier05415067033109
UDI-Public(01)05415067033109(17)290709
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-33M
Device Catalogue NumberE200-33M
Device Lot NumberBR00053359
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight62 KG